Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 24, NWS Miami, FL

April 6, 2009Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Apr 6, 2009, 2:37 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Apr 7, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 2:37 PM EDT (18:37 UTC)
In effect from
Apr 7, 2009, 12:00 PM EDT
Expired
Apr 7, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 061837
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT MON APR 6 2009

FLZ063-066>068-070>074-071000-
/O.UPG.KMFL.FW.A.0022.090407T1600Z-090407T2300Z/
/O.NEW.KMFL.FW.W.0024.090407T1600Z-090407T2300Z/
/O.NEW.KMFL.FW.A.0023.090408T1700Z-090408T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
237 PM EDT MON APR 6 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA LATE THIS
AFTERNOON INTO EARLY THIS EVENING WITH MUCH DRIER AND COOLER AIR
FILTERING DOWN THE PENINSULA TONIGHT AND TUESDAY. STRONG HIGH
PRESSURE WILL BUILD BEHIND THE FRONT WITH NORTHWEST 20 FOOT WINDS
INCREASING OF 10 TO 15 MPH AND RELATIVE HUMIDITIES FALLING TO
BELOW 35 PERCENT FOR SEVERAL HOURS ACROSS MOST OF INTERIOR SOUTH
FLORIDA EXCLUDING COASTAL COLLIER...MAINLAND MONROE...AND FAR
SOUTH MIAMI-DADE COUNTIES. THE DRY AIR WILL REMAIN IN PLACE ON
WEDNESDAY AND RELATIVE HUMIDITIES ARE ONCE AGAIN EXPECTED TO FALL
BELOW 35 PERCENT FOR SEVERAL HOURS WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ168-172-173-071000-
/O.UPG.KMFL.FW.A.0022.090407T1600Z-090407T2300Z/
/O.NEW.KMFL.FW.W.0024.090407T1600Z-090407T2300Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
237 PM EDT MON APR 6 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... 

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY.  

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA LATE THIS
AFTERNOON INTO EARLY THIS EVENING WITH MUCH DRIER AND COOLER AIR
FILTERING DOWN THE PENINSULA TONIGHT AND TUESDAY. STRONG HIGH
PRESSURE WILL BUILD BEHIND THE FRONT WITH NORTHWEST 20 FOOT WINDS
INCREASING OF 10 TO 15 MPH AND RELATIVE HUMIDITIES FALLING TO
BELOW 35 PERCENT FOR SEVERAL HOURS ACROSS EAST COASTAL REGIONS OF
SOUTH FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ069-075-174-071000-
/O.NEW.KMFL.FW.A.0023.090408T1700Z-090408T2300Z/
COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
237 PM EDT MON APR 6 2009

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

DRY AIR IS EXPECTED TO REMAIN IN PLACE ACROSS THE REGION ON
WEDNESDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35
PERCENT FOR SEVERAL HOURS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
000 
WWUS82 KMFL 070846
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
446 AM EDT TUE APR 7 2009

FLZ063-066>068-070>074-072300-
/O.EXT.KMFL.FW.A.0023.090408T1600Z-090408T2300Z/
/O.CON.KMFL.FW.W.0024.090407T1600Z-090407T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
446 AM EDT TUE APR 7 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR RELATIVE HUMIDITIES FALLING TO LESS THAN 35
PERCENT FOR 4 OR MORE HOURS... 
...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE POSSIBILITY OF RELATIVE
HUMIDITIES FALLING TO LESS THAN 35 PERCENT FOR 4 OR MORE HOURS...

A STRONG COLD FRONT THAT HAS MOVED THROUGH THE AREA LAST EVENING
WILL BE FILTERING IN MUCH DRIER AND COOLER AIR DOWN THE PENINSULA
THROUGH TODAY. STRONG HIGH PRESSURE WILL BUILD BEHIND THE FRONT
WITH NORTHWEST 20 FOOT WINDS AT 10 TO 15 MPH AND RELATIVE
HUMIDITIES FALLING TO BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS
MOST OF INTERIOR SOUTH FLORIDA EXCLUDING COASTAL
COLLIER...MAINLAND MONROE...AND FAR SOUTH MIAMI DADE COUNTIES. THE
DRY AIR WILL REMAIN IN PLACE ON WEDNESDAY AND RELATIVE HUMIDITIES
ARE ONCE AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ168-172-173-072300-
/O.CON.KMFL.FW.W.0024.090407T1600Z-090407T2300Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
446 AM EDT TUE APR 7 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM
EDT THIS EVENING FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT
FOR 4 HOURS OR MORE...

A STRONG COLD FRONT THAT HAS MOVED ACROSS SOUTH FLORIDA LAST
EVENING WILL BE FILTERING MUCH DRIER AND COOLER AIR DOWN THE
PENINSULA THROUGH TODAY. STRONG HIGH PRESSURE WILL BUILD BEHIND
THE FRONT WITH NORTHWEST 20 FOOT WINDS AT 10 TO 15 MPH AND
RELATIVE HUMIDITIES FALLING TO BELOW 35 PERCENT FOR 4 OR MORE
HOURS ACROSS EAST COASTAL REGIONS OF SOUTH FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ069-075-174-072300-
/O.EXT.KMFL.FW.A.0023.090408T1600Z-090408T2300Z/
COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
446 AM EDT TUE APR 7 2009

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE POSSIBILITY OF RELATIVE
HUMIDITIES FALLING TO BELOW 35 PERCENT FOR 4 OR MORE HOURS...

DRY AIR IS EXPECTED TO REMAIN IN PLACE ACROSS THE REGION ON
WEDNESDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35
PERCENT FOR 4 OR MORE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS82 KMFL 071835
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT TUE APR 7 2009

FLZ063-066>068-070>074-080245-
/O.UPG.KMFL.FW.A.0023.090408T1600Z-090408T2300Z/
/O.NEW.KMFL.FW.W.0025.090408T1600Z-090408T2300Z/
/O.CON.KMFL.FW.W.0024.000000T0000Z-090407T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
235 PM EDT TUE APR 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

STRONG HIGH PRESSURE WILL CONTINUE TO BE CENTERED OVER THE
NORTHERN GULF OF MEXICO THROUGH THIS EVENING RESULTING IN THE
CONTINUATION OF DRY AIR FILTERING DOWN THE PENINSULA. THIS WILL
RESULT IN RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS
INTO EARLY THIS EVENING. THE HIGH WILL SHIFT EAST TO THE FLORIDA
PENINSULA ON WEDNESDAY WITH WINDS BECOMING LIGHT. THIS WILL NOT
ALLOW FOR MUCH AIRMASS MODIFICATION AND RELATIVE HUMIDITIES ARE
EXPECTED ONCE AGAIN TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ168-172-173-080245-
/O.NEW.KMFL.FW.W.0025.090408T1600Z-090408T2300Z/
/O.CON.KMFL.FW.W.0024.000000T0000Z-090407T2300Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
235 PM EDT TUE APR 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BE CENTERED OVER THE
NORTHERN GULF OF MEXICO THROUGH THIS EVENING RESULTING IN THE
CONTINUATION OF DRY AIR FILTERING DOWN THE PENINSULA. THIS WILL
RESULT IN RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS
INTO EARLY THIS EVENING. THE HIGH WILL SHIFT EAST TO THE FLORIDA
PENINSULA ON WEDNESDAY WITH WINDS BECOMING LIGHT. THIS WILL NOT
ALLOW FOR MUCH AIRMASS MODIFICATION AND RELATIVE HUMIDITIES ARE
EXPECTED ONCE AGAIN TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ069-075-174-080245-
/O.UPG.KMFL.FW.A.0023.090408T1600Z-090408T2300Z/
/O.NEW.KMFL.FW.W.0025.090408T1600Z-090408T2300Z/
COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
235 PM EDT TUE APR 7 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY.  

STRONG HIGH PRESSURE WILL CONTINUE TO BE CENTERED OVER THE
NORTHERN GULF OF MEXICO THROUGH THIS EVENING RESULTING IN THE
CONTINUATION OF DRY AIR FILTERING DOWN THE PENINSULA. THIS WILL
RESULT IN RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS
INTO EARLY THIS EVENING. THE HIGH WILL SHIFT EAST TO THE FLORIDA
PENINSULA ON WEDNESDAY WITH WINDS BECOMING LIGHT. THIS WILL NOT
ALLOW FOR MUCH AIRMASS MODIFICATION AND RELATIVE HUMIDITIES ARE
EXPECTED ONCE AGAIN TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS
WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 6, 1:31 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 6, 1:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT MON APR 6 2009

.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS. BAND
OF CLOUDS ASSOCIATED WITH THE COLD FRONT WILL BEGIN TO AFFECT KAPF
AND KPBI AROUND 20Z AND 21Z REMAINDER OF S FLA TERMINALS. CIGS
SHOULD REMAIN VFR BUT COULD BRIEFLY FALL TO MVFR CIGS AS A VERY
NARROW BAND OF SHRA PASSES ACROSS THE TAF SITES. THE LIKELIHOOD OF
THIS IS NOT GREAT AND HAVE THEREFORE LEFT OUT OF FORECAST AT THIS
TIME. SW WIND WILL SHIFT TO THE WNW AND NW BEHIND THE FRONT
GUSTING TO OVER 20KT THIS AFTERNOON AND AGAIN ON TUESDAY AFT 14Z.

30/KOB

&&

.PREV DISCUSSION... /ISSUED 955 AM EDT MON APR 6 2009/

UPDATE...NO CHANGES NEEDED AT THIS TIME. CURRENT FORECAST PACKAGE
LOOKS ON TRACK. CD FNT ACROSS NORTH FLORIDA EXPECTED TO REACH LAKE
OKEECHOBEE EARLY THIS EVENING/LATE THIS AFTERNOON AND THROUGH MIAMI
JUST AFTER MIDNIGHT. A FEW SHOWERS WILL LIKELY DEVELOP AS IT MOVES
THROUGH BUT NO SIGNIFICANT PRECIP EXPECTED.

.........................PREVIOUS DISCUSSION....................

AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
BROKEN CIGS WILL OCCUR AHEAD OF THE COLD FRONT ALONG THE E CST
WITH SW FLOW GUSTING TO OVER 20KT AFT 14Z. WIND WILL SHIFT TO THE
NW BEHIND THE FRONT CONTINUE GUSTING TO AROUND 20KT AT KAPF BUT
DIMINISHING TO AROUND 10KT AT THE E CST TERMINALS. ONLY ISOLD SHRA
EXPECTED AHEAD OF THE FRONT WITH PLENTY OF HEATING BUT LIMITED
DEEP LAYER MOISTURE SO ONLY HAVE PLACED VCSH IN THE TAFS.

30/KOB

PREV DISCUSSION... /ISSUED 450 AM EDT MON APR 6 2009/

DISCUSSION...A STRONG COLD FRONT CONTINUES TO PUSH ACROSS THE
SOUTHEASTERN STATES THIS MORNING WITH THE BOUNDARY ALREADY PUSHING
INTO THE PANHANDLE. AHEAD OF THIS FRONT THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN INTO THE AFTERNOON WHILE THE FLOW BECOMES
SOUTHWESTERLY ACROSS S FL. THIS WILL PRODUCE BREEZY AND VERY WARM
CONDITIONS FOR THE SE COAST THIS AFTERNOON... AND NEARLY NORMAL TEMPS,
YET STILL BREEZY ALONG THE WEST COAST. CURRENT FORECAST HIGHS FOR
TODAY REFLECT THIS WITH TEMPS EXPECTED TO BE AROUND OR POSSIBLY
BREAK RECORDS ACROSS THE EAST COAST METRO... HOWEVER CLOUD COVER
WILL CONTINUE TO INCREASE THROUGH THE DAY AND THIS MAYBE POSSIBLY
HOLD TEMPS DOWN A DEGREE OR TWO. RAIN CHANCES MAY ALSO SLIGHTLY
INCREASE THIS AFTERNOON AND INTO THE EARLY EVENING, BUT ONLY VERY
MODESTLY... AS THE FRONT ENTERS THE AREA A SLIGHT WARM LAYER WILL
REMAIN IN THE MID LEVELS WHILE THE BEST CONVERGENCE/LIFT WILL
REMAIN NORTH OF THE CWA, AND THIS WILL LIMIT MOST PRECIP CHANCES
TO ONLY A SLIGHT CHANCE AT BEST. TONIGHT BEHIND THE FRONT WINDS
WILL BECOME NW WHILE STRONG CAA OCCURS, AND THIS WILL PRODUCE
UNSEASONABLY COOL CONDITIONS THROUGH MID WEEK WITH TEMPS AROUND 10
DEGREES BELOW NORMAL THROUGH WED, HOWEVER LOW TEMPS ARE STILL
EXPECTED TO BE SEVERAL DEGREES ABOVE RECORD VALUES. MOISTURE
LEVELS AND TEMPS WILL BEGIN TO MODERATE LATE WED AS THE RIDGE
MOVES ACROSS THE PENINSULA AND INTO THE ATLANTIC TURNING THE
SURFACE FLOW TO A MORE NE DIRECTION AND THEREFORE OFF THE
ATLANTIC. THIS WARMING TREND WILL THEN LAST THROUGH THE REST OF
THE WEEK. ANOTHER FRONTAL SYSTEM WILL THEN MOVE INTO FL LATE FRI
OR EARLY SAT WITH MOISTURE INCREASING FARTHER FOR S FL AHEAD OF
THE BOUNDARY, BUT THIS FRONT IS EXPECTED TO BE MUCH WEAKER THAN
TODAYS FRONT AND POSSIBLY WASH OUT WHILE DRIFTING INTO THE AREA
SATURDAY OR SUNDAY.

AVIATION...VFR CONDITIONS WILL PREVAIL BUT PUT IN TEMPO FOR MVFR
OR IFR FOR KAPF AND KTMB ABOUT 09-12Z. NOT SO SURE IF THEY WILL GO DOWN
OR NOT DUE TO JUST ENOUGH WIND FLOW. SW WINDS WILL INCREASE TODAY
AND WILL GUST INTO THE 20S. STARTED VCSH AFTER 19Z AND FRONT
THROUGH KAPF AT 23Z, KPBI AT 02Z AND KMIA AT 02Z. /GR

MARINE...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE COASTAL
WATERS DURING TODAY WITH WINDS INCREASING AS THIS OCCURS. THIS
WILL CAUSE WINDS TO INCREASE TO AROUND 20 KNOTS THIS AFTERNOON AS
A COLD FRONT APPROACHES. HIGH PRESSURE WILL BEGIN TO BUILD IN THIS
EVENING BEHIND THE BOUNDARY WIND WINDS SWINGING AROUND TO THE
NORTHWEST, BUT REMAINING AROUND 20 KNOTS OR SLIGHTLY HIGHER
THROUGH MOST OF TUESDAY. THIS ELEVATED NW WINDS WILL CAUSE SEAS IN
THE GULF STREAM AND IN THE OUTER GULF WATERS TO BUILD TO AROUND 7
FEET THEN MORE TONIGHT AND REMAIN ELEVATED THROUGH TUES. WINDS
AND SEAS WILL THEN SLOWLY FALL ACROSS THE AREA DURING WED.

FIRE WEATHER...ONE MORE MOIST DAY IS EXPECTED ACROSS S FL AHEAD
OF A COLD FRONT THAT WILL SWEEP ACROSS THE AREA LATE TODAY. A MUCH
COLDER AND DRIER AIRMASS WILL MOVE INTO THE REGION TONIGHT WITH
MUCH OF THE MAINLAND FALL BELOW 35% RH DURING TUES AFTERNOON FOR 4
OR MORE HOURS, THEREFORE A FIRE WX WATCH IS IN EFFECT. DRY
CONDITIONS WILL REMAIN ACROSS THE AREA WED AND AGAIN ON THURS, BUT
WHILE MOST IF NOT ALL OF THE AREA WILL FALL BELOW 35% RH FOR
MULTIPLE AREA WED, JUST THE NW INTERIOR AND WEST COAST SECTIONS
MAY SEE VERY DRY CONDITIONS ON THURS AS THE FLOW BECOMES MORE
EASTERLY AND THEREFORE OFF THE ATLANTIC.

CLIMATE...
HERE ARE THE FORECAST HIGHS AND RECORD HIGHS FOR THE EAST COAST
METRO AREAS FOR MONDAY...AND THE FORECAST LOWS AND RECORD LOWS FOR
ALL OF SOUTH FLORIDA TUESDAY NIGHT/WEDNESDAY MORNING.

CITIES	     FORECAST HIGHS    RECORD HIGHS     NORMAL HIGHS
	     THIS AFTERNOON    THIS AFTERNOON   THIS AFTERNOON

MIA		  92	        91 - 1982          83
FLL		  92	        91 - 1982          81
PBI               90	        89 - 1969          81
MIAMI BEACH       92		91 - 1982          78
APF               83            89 - 2003          82

CITIES	     FORECAST LOWS     RECORD LOWS      NORMAL LOWS
	     WEDNESDAY MORN    WEDNESDAY MORN   WEDNESDAY MORN

MIA		  52            46 - 1971          67
FLL		  52	        42 - 1971          65
PBI		  50	        45 - 1971          64
MIAMI BEACH       56            46 - 1999          69
APF		  50            39 - 1971          61

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  58  73  49  72 / 10 -  0 0
FORT LAUDERDALE  62  75  51  73 / 10 -  0 0
MIAMI            62  76  51  75 / 10 -  0 0
NAPLES           63  71  50  74 / 10 10 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 7 PM EDT TUESDAY FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ168-
     FLZ172-FLZ173.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ610-AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR GMZ656-GMZ657-
     GMZ676.

&&
Hazardous weather outlook, Apr 6, 5:26 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
526 AM EDT MON APR 6 2009

FLZ063-066>075-168-172>174-070100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
526 AM EDT MON APR 6 2009

...MODERATE RISK OF RIP CURRENTS FOR THE SOUTHWEST BEACHES TODAY...
...STRONG COLD FRONT HEADED FOR SOUTH FLORIDA LATER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHWEST WINDS INCREASING TO 17 TO 23 MPH WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE SOUTHWEST BEACHES
TODAY.

WAVES: SOUTHWEST WINDS INCREASING TO 20 KNOTS OVER THE OUTER GULF
WATERS AND THE ATLANTIC WATERS WILL PRODUCE SEAS UP TO 7 FEET LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH COOLER TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT TUESDAY
AND WEDNESDAY WITH TEMPERATURES POSSIBLY 10 TO 15 DEGREES BELOW
NORMAL. APPARENT TEMPERATURES FOR TUESDAY NIGHT INTO EARLY
WEDNESDAY ACROSS MUCH OF INTERIOR SOUTH FLORIDA WILL RANGE FROM
THE UPPER 30S TO MID 40S WITH LOWER 50S ALONG THE EAST AND WEST
COASTS.

IN ADDITION, MODERATE NORTHWEST TO NORTH WINDS BEHIND THE FRONT
WILL RESULT IN BUILDING SEAS IN THE GULF STREAM TO 7 TO 9 FEET
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:37 PM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach24 hr
Apr 6, 3:58 PM EDTWind AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more4 hr
Apr 6, 5:25 PM EDTSpecial Weather StatementMFLMiami-Dade20 min

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.